ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS
Back to Search Results |
| Catalog Number |
6802892 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected intact pth (ipth) results were obtained when non-vitros (biorad) qc fluids were processed using vitros ipth lot 1920 and two samples from a single patient were processed using vitros ipth lot 1960 on a vitros 5600 integrated system.Biorad lot 65001 (level 1), vitros ipth lot 1920 result of 15.95 pg/ml versus the customer's estimated baseline mean value of 24 pg/ml biorad lot 65002 (level 2), vitros ipth lot 1920 result of 122.32 pg/ml versus the customer's estimated baseline mean value of 215 pg/ml patient 2, sample 2, vitros ipth lot 1960 result of <3.4 pg/ml versus a siemens ipth result of 89.3 pg/ml patient 2, sample 3, vitros ipth lot 1960 result of <3.4 pg/ml versus a vitros ipth ii result of 50.6 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros ipth results were reported from the laboratory.However, there has been no indication treatment was altered, initiated or stopped based on the reported results.There has been no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
Additional Manufacturer Narrative
The investigation determined that lower than expected intact pth (ipth) results were obtained when non-vitros (biorad) qc fluids were processed using vitros ipth lot 1920 and two samples from a single patient were processed using vitros ipth lot 1960 on a vitros 5600 integrated system.A definitive assignable cause of the events was not established.A vitros ipth lot 1920 reagent issue cannot be ruled out as a contributor to the event as there was no historical qc results to verify the performance of the vitros ipth lot 1920 reagent leading up to the lower than expected results from biorad qc testing.A vitros ipth lot 1960 reagent issue has been ruled out as a contributor to the event as a review of historical qc results indicate acceptable performance.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros ipth lot 1920 or lot 1960.An instrument related issue is an unlikely cause of the discordant, lower than expected result for sample 3 for patient 2, as diagnostic precision testing on the date the result was obtained indicates acceptable performance of the vitros 5600 integrated system.However, as no diagnostic precision testing on the dates the lower than expected results were obtained from biorad qc testing and the testing of sample 2 for patient 2, instrument related issues cannot be ruled out as contributor to the lower than expected results on these dates.No information was provided in relation to the handling of the biorad qcs around the time the lower than expected vitros ipth lot 1920 results were obtained.Therefore, improper handling of the biorad qc fluids cannot be ruled out as a contributor to the event.Furthermore, it could not be confirmed biorad lot 65000 qcs were in use when the lower than expected vitros ipth lot 1920 results were obtained.Improper storage and handling of the samples from patient 2 between testing events cannot be ruled out as a contributor to the event, as no information was provided in relation to the storage and handling of the patient samples between ipth testing events and ipth is susceptible to fragmentation if samples are handled incorrectly.Patient sample mix up cannot be ruled out as a contributor to the discordant results between the vitros ipth method (<3.4 pg/ml) and the vitros ipth ii method (50.6 pg/ml) for sample 3 for patient 2.